MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

BECKMAN COULTER ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number A85264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not supply patient demographics such as age, date of birth or weight.(b)(6).A beckman coulter (bec) field service engineer (fse) was not dispatched to the customer's site.No hardware errors, flags or other assay issues were reported in conjunction with this event.There is no evidence that the access total bhcg (5th is) reagent was returned for evaluation.One sample was sent to the beckman coulter complaint handling unit.The patient sample was analyzed on the access 2 immunoassay system serial number (b)(4), and recovered with an access total bhcg (5th is) result above the highest calibrator value.This result confirmed the results obtained by the customer.Dilution testing generated linear results.Interference testing was performed.The sample recovered similarly and above the highest calibrator value.The investigation could not demonstrate any interference.In conclusion, the cause of the event cannot be determined with the available information.
 
Event or Problem Description
The customer reported obtaining a reproducible elevated total beta human chorionic gonadotropin (access total bhcg (5th is)) result for one (1) patient involving the laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)).The customer reanalyzed the patient's sample once with the onboard dilution feature and once with the special dilution feature and generated elevated results, above the expected values for the patient's gestational age.A new sample from the same patient was collected and analyzed on the same laboratory's unicel dxi 800 access immunoassay system and a similar result above the assay's highest calibrator value was obtained.The customer reanalyzed the patient's sample once with the onboard dilution feature and generated an elevated result, above the expected values for the patient's gestational age.The elevated access total bhcg (5th is) result was not released from the laboratory.There was no report of patient injury or change in patient treatment associated with this event.Calibration, qc (quality control) and system check parameters were all recovering within expected ranges at the time of the event.The patient's sample was collected in a becton dickinson serum tube and was centrifuged at 1,800 g (g-force) for ten (10) minutes at an unknown temperature.No issues with sample integrity were reported by the customer.

Brand Name
ACCESS TOTAL BHCG (5TH IS)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska 55318
MDR Report Key5983885
Report Number2122870-2016-00462
Device Sequence Number10786333
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)170430(11)160428(10)622964
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date04/30/2017
Device Catalogue NumberA85264
Device Lot Number622964
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2016
Initial Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1